Visual hallucination and tremor induced by sertraline and oxycodone in a bone marrow transplant patient

  • Rosebraugh C
  • Flockhart D
  • Yasuda S
 et al. 
  • 9

    Readers

    Mendeley users who have this article in their library.
  • 32

    Citations

    Citations of this article.

Abstract

The authors report a case of probable serotonin syndrome caused by the coadministration of sertraline and oxycodone. A 34 year-old male patient experienced visual hallucinations and severe tremor after dramatically increasing his dosage of oxycodone while on stable amounts of sertraline and cyclosporin. Discontinuation of cyclosporin did not result in resolution of his symptoms. Consideration of a possible sertraline-oxycodone interaction led to withholding sertraline, which resulted in symptom resolution. Serotonin syndrome has been noted with sertraline in combination with other drugs, but this is the first report in combination with a narcotic analgesic. Possible pharmacological mechanisms are discussed. In complicated patients that are taking multiple medications, physicians should be aware of this possible interaction to avoid delay in the diagnosis of serotonin syndrome.

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free